Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 520, NWS Fort Worth, TX

September 27, 2011Lampasas County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 27, 2011, 3:51 PM CDT for Lampasas County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2011, 3:51 PM CDT (20:51 UTC)
Expired
Sep 27, 2011, 4:25 PM CDT
In force
34 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Lampasas County, TX

The radar

The Ft Hood radar (KGRK), 103 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 447 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
447 J/kg
Mixed-layer CIN
-566 J/kg
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WUUS54 KFWD 272051
SVRFWD
TXC281-272145-
/O.NEW.KFWD.SV.W.0520.110927T2051Z-110927T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT TUE SEP 27 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAMPASAS COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 445 PM CDT

* AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 19 MILES WEST OF LAMPASAS...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAMPASAS AROUND 445 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3122 9801 3108 9791 3103 9791 3103 9844
      3106 9849 3109 9847 3111 9848 3109 9852
      3110 9854 3113 9855 3116 9853 3119 9857
      3122 9857
TIME...MOT...LOC 2051Z 290DEG 14KT 3111 9847

$$
2 follow-up statements
550 
WWUS54 KFWD 272116
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
416 PM CDT TUE SEP 27 2011

TXC281-272145-
/O.CON.KFWD.SV.W.0520.000000T0000Z-110927T2145Z/
LAMPASAS TX-
416 PM CDT TUE SEP 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN LAMPASAS COUNTY...

AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES 
SOUTHWEST OF LOMETA...MOVING SOUTHEAST AT 10 MPH.


LAT...LON 3122 9815 3103 9814 3103 9844 3106 9849
      3109 9847 3111 9848 3109 9852 3110 9854
      3113 9855 3116 9853 3119 9857 3122 9857
TIME...MOT...LOC 2115Z 301DEG 10KT 3108 9845

$$
635 
WWUS54 KFWD 272125
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT TUE SEP 27 2011

TXC281-272135-
/O.CAN.KFWD.SV.W.0520.000000T0000Z-110927T2145Z/
LAMPASAS TX-
425 PM CDT TUE SEP 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAMPASAS COUNTY
IS CANCELLED...

AT 425 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING MOVED
OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3122 9815 3103 9814 3103 9844 3106 9849
      3109 9847 3111 9848 3109 9852 3110 9854
      3113 9855 3116 9853 3119 9857 3122 9857
TIME...MOT...LOC 2125Z 301DEG 10KT 3107 9842

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:04 PM CDT, 47 minutes earlier.

Area forecast discussion, Sep 27, 3:04 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
304 PM CDT TUE SEP 27 2011

.DISCUSSION...
THE UPPER AIR PATTERN ACROSS THE COUNTRY REMAINS SIMILAR TO
YESTERDAY WITH A LARGE LOW PRESSURE CENTER OVER THE MIDWEST AND A
HIGH PRESSURE RIDGE OVER THE SOUTHWESTERN UNITED STATES. MEANWHILE
A WEAK SHORTWAVE TROUGH CAN BE SEEN IN SATELLITE IMAGERY MOVING
SLOWLY EAST-SOUTHEAST ACROSS CENTRAL AND EAST TEXAS. THIS FEATURE
IS DEPICTED PRETTY WELL IN COMPUTER MODEL OUTPUT AND WILL LIKELY
AID IN THUNDERSTORM DEVELOPMENT ACROSS PARTS OF THE AREA AGAIN
THIS AFTERNOON AND EVENING.

ISOLATED STORMS HAVE ALREADY DEVELOPED BY EARLY AFTERNOON OVER A
FEW OF THE SOUTHERNMOST COUNTIES. FEEL THAT AS SURFACE HEATING
CONTINUES...ACTIVITY WILL GRADUALLY INCREASE THROUGH THE LATE
AFTERNOON HOURS. HAVE INCREASED POPS TO CHANCE CATEGORY FOR THIS
EVENING OVER AREAS SOUTH OF A STATIONARY FRONT...WHICH AT 2 PM WAS
LOCATED ROUGHLY ALONG A LINE FROM TYLER TO HILLSBORO TO JUST NORTH
OF GOLDTHWAITE. BOTH THE NAM12 AND RUC13 ARE ADVERTISING SB CAPE
BETWEEN 2000 AND 3000 J/K OVER AREAS IMMEDIATELY SOUTH OF THE
FRONT THROUGH THE AFTERNOON AND MUCH OF THE EVENING HOURS.
SOUNDING FROM FWD THIS MORNING WAS ALSO SIGNIFICANTLY MORE MOIST
AND UNSTABLE THAN THE ONE FROM MONDAY. FEEL THAT A FEW OF THESE
STORMS COULD AGAIN BECOME STRONG TO MARGINALLY SEVERE WITH GUSTY
WINDS AND HAIL A POSSIBILITY.

FRONT WILL SHIFT A BIT SOUTH TOMORROW WHICH MAY FURTHER LIMIT THE
NORTHWARD EXTENT OF ANY PRECIPITATION THAT DEVELOPS. AS IT IS...IT
LOOKS LIKE THE DALLAS-FORT WORTH METROPLEX WILL REMAIN NORTH OF
THE FRONT AND SUBSEQUENTLY JUST NORTH OF THE SHOWER AND
THUNDERSTORM ACTIVITY. WILL HAVE TO KEEP AN EYE OUT THIS EVENING
THOUGH AS A FEW MAY TRY TO APPROACH THE INTERSTATE 20 CORRIDOR
FROM THE SOUTH. AFTER TONIGHT...WILL CONTINUE WITH THE SLIGHT
CHANCE OF RAIN FOR ESSENTIALLY THE SOUTHERN HALF OF THE AREA
THROUGH LATE THURSDAY. THE NEXT FRONT WILL THEN PUSH THROUGH AND
COOL THINGS OFF FOR THE WEEKEND. AS FOR TEMPERATURES...HOT
AFTERNOON HIGHS OF NEAR 100 WILL REMAIN POSSIBLE SOUTH OF THE
SURFACE BOUNDARY UNTIL THE NEXT FRONT MAKES IT THROUGH THE ENTIRE
REGION BY FRIDAY MORNING.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  68  94  70  98  64 /  10  10  10   5  10
WACO, TX              70  99  73 100  65 /  30  20  20  10  20
PARIS, TX             60  91  65  94  62 /  10  10  10   5  10
DENTON, TX            61  93  69  97  63 /  10  10  10   5  10
MCKINNEY, TX          61  94  68  97  62 /  10  10  10   5  10
DALLAS, TX            68  94  69  98  64 /  10  10  10   5  10
TERRELL, TX           62  95  68  98  63 /  20  10  10  10  10
CORSICANA, TX         68  98  70 100  65 /  30  20  20  10  20
TEMPLE, TX            69 100  73 100  66 /  30  20  20  20  20
MINERAL WELLS, TX     62  95  70 100  62 /  10  10  10   5  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/30
Hazardous weather outlook, Sep 27, 3:04 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
304 PM CDT TUE SEP 27 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
304 PM CDT TUE SEP 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT MAINLY SOUTH
OF INTERSTATE 20. A FEW STORMS MAY BRIEFLY APPROACH SEVERE LIMITS
PRODUCING LARGE HAIL AND DAMAGING DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS GENERALLY SOUTH OF
INTERSTATE 20 WEDNESDAY THROUGH THURSDAY AFTERNOON...AND
SOUTHWEST OF A BOWIE...FORT WORTH...PALESTINE LINE THURSDAY
NIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF I-20 THROUGH
THIS EVENING.

In the hours before

Special weather statement, Sep 27, 3:48 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CDT TUE SEP 27 2011

TXZ156-272115-
LAMPASAS TX-
348 PM CDT TUE SEP 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN LAMPASAS COUNTY

AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF SAN SABA...MOVING EAST AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE LAMPASAS.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3123 9856 3125 9804 3107 9790 3103 9791
      3103 9844 3106 9849 3109 9847 3111 9848
      3109 9852 3110 9854 3113 9855 3116 9853
      3119 9857
TIME...MOT...LOC 2048Z 288DEG 11KT 3111 9849

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 7:15 PM CDTSpecial Weather StatementFWDBell30 min
Sep 26, 7:36 PM CDTSevere Thunderstorm WarningFWDBell54 min
Sep 26, 7:45 PM CDTSpecial Weather StatementFWDBosque60 min
Sep 26, 8:03 PM CDTSevere Thunderstorm WarningFWDBell, Falls, Milam57 min
Sep 26, 8:33 PM CDTSpecial Weather StatementFWDBosque27 min
Sep 26, 8:46 PM CDTSevere Thunderstorm WarningFWDBosque, Hill59 min
Sep 26, 9:35 PM CDTSpecial Weather StatementFWDHill25 min
Sep 26, 10:27 PM CDTSpecial Weather StatementFWDNavarro33 min
Sep 26, 10:38 PM CDTSevere Thunderstorm WarningFWDFreestone, Navarro52 min
Sep 26, 11:24 PM CDTSpecial Weather StatementFWDAnderson, Henderson36 min
Sep 27, 3:48 PM CDTSpecial Weather StatementFWDLampasas27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.